Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nichole xxx

in *SERIOUS* need of advice

Recommended Posts

hello :wub:

well, let me start off by saying that i would LOVE some advice and this is probably the only place i can think of finding it.

i'm a white female.

i just turned 20 years old a few days ago. i've been dealing with acne since i was like 15. in the past 5 years i've tried SO many different things. so many different prescriptions and crap. it's overwhelming the amount of time and money i've spent dealing with this BS. i've tried various birth controls, a handful of prescription topicals, BP, differin, proactiv, antibiotics for months and months and months. solodyn worked for awhile, but now i'm starting to break out badly again. i spent 8 thousand dollars on some laser treatment crap which obviously didn't work.

so, i'm finally considering accutane. i've always feared it. i was in the process of getting on it a few years ago, but i backed out.

i'd really like a lower dose though. possibly start at 20 MG and increase...

i just need something that works...this BS is ruining my life...seriously...i gave it years to "pass" but that isn't happening. it runs in my family. my dads whole side has terrible skin. i've seen my older brothers go through it. i just can't deal with it anymore. i'm so sick of being embarrassed and covering it with makeup daily. i'm sick of it interfering with my life. i can't stand it.

so, i made an appointment with a new derm lady for december 31st...does getting on accutane seem like a good idea? i'm pretty sure i can get on it...considering my history with SO many products and antibiotics with little results.

any advice would be great.

thanks so much.

you guys are awesome. :wub:

-Nichole

Share this post


Link to post
Share on other sites

Hi Nichole,

I'm 24 and I've been dealing with acne since I was 12. I still will probably. Sometimes these things take way more time than we want. Only lately has my skin started to get better (however, I break out over anything).

Honestly, I am also afraid of the idea of accutane. It is a very harsh drug (a pregnant woman handling it can cause her baby to get messed up). Also, there can be side effects from it because it basically kills your sebaceous glands (i.e. some women get sexual dysfunction because their glands in their vaginal area get killed off too, which means they get very dry during intercourse). I would talk to your doctor about your situation, but in the end it is up to you. I know my friend took it for just one month, and it was enough to help his skin get better (eventually, he cleared up on his own too).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×